Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Harmonic calculus on p.c.f. self-similar sets

Author: Jun Kigami
Journal: Trans. Amer. Math. Soc. 335 (1993), 721-755
MSC: Primary 39A12; Secondary 31C05
MathSciNet review: 1076617
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The main object of this paper is the Laplace operator on a class of fractals. First, we establish the concept of the renormalization of difference operators on post critically finite (p.c.f. for short) self-similar sets, which are large enough to include finitely ramified self-similar sets, and extend the results for Sierpinski gasket given in [10] to this class. Under each invariant operator for renormalization, the Laplace operator, Green function, Dirichlet form, and Neumann derivatives are explicitly constructed as the natural limits of those on finite pre-self-similar sets which approximate the p.c.f. self-similar sets. Also harmonic functions are shown to be finite dimensional, and they are characterized by the solution of an infinite system of finite difference equations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 39A12, 31C05

Retrieve articles in all journals with MSC: 39A12, 31C05

Additional Information

Keywords: Self-similar sets, harmonic structures, harmonic functions, Green function, Laplace operator, Dirichlet forms
Article copyright: © Copyright 1993 American Mathematical Society